Alert archive / Kansas / Special Weather Statements in 2015
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Aug 10, 2015, 2:13 AM CDT for Sedgwick County, Kansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2015, 2:13 AM CDT (07:13 UTC)
- Expired
- Aug 10, 2015, 2:45 AM CDT
- In force
- 32 min
- Issued by
- NWS Wichita, KS
County Sedgwick County, KS
The radar
The Wichita radar (KICT), 10 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.2 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 919 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1943 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
235 WWUS83 KICT 100713 SPSICT SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 213 AM CDT MON AUG 10 2015 KSZ083-100745- SEDGWICK KS- 213 AM CDT MON AUG 10 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 245 AM CDT * AT 212 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR COLWICH...MOVING NORTHEAST AT 10 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... WICHITA...GODDARD...MAIZE...COLWICH AND WEST WICHITA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. && LAT...LON 3762 9757 3769 9762 3782 9755 3774 9738 TIME...MOT...LOC 0712Z 228DEG 11KT 3773 9754 $$ MCGUIRE
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Aug 9, 11:48 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Aug 9, 11:48 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1148 PM CDT SUN AUG 9 2015 ...UPDATED FOR 06Z AVIATION DISCUSSION... .SYNOPSIS... ISSUED AT 352 PM CDT SUN AUG 9 2015 SCATTERED SHOWERS & A FEW THUNDERSTORMS CONTINUE ACROSS FAR SOUTH- CENTRAL & SOUTHEAST KS ALONG A WEAK ENE-WSW ORIENTED STATIONARY FRONT. WIDELY SCATTERED SHOWERS THAT CONTINUE TO MOVE E~30MPH OVER CENTRAL KS ARE OCCURRING IN REGION OF WEAK ISENTROPIC ASCENT IN 315-320K LAYER. THE SCATTERED SHOWERS & EXTENSIVE CLOUD COVER HAVE REALLY KEPT TEMPERATURES IN CHECK ACROSS THE REGION. AT 3 PM MOST AREAS WERE ONLY IN THE MID-UPPER 80S WITH A SMATTERING OF READINGS FROM 90-95F. THIS HAS RESULTED IN HEAT INDICES FROM 100-106 BEING CONFINED TO EXTREME SOUTHEAST KS. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 352 PM CDT SUN AUG 9 2015 THIS EVENING: HEADLINE: THE INHERITED HEAT ADVISORY IS BEING CANCELLED FOR MOST AREAS...THE EXCEPTIONS BEING MONTGOMERY & LABETTE COUNTIES WHERE INDICES HAVE CREPT TO ~105F. TONIGHT: PER "SYNOPSIS" THE POTENTIAL FOR STRONG/SEVERE THUNDERSTORMS HAS DECLINED. IN FACT...IN SPC'S LATEST UPDATE...THE SLIGHT RISK THAT HAD BEEN ASSIGNED TO PRIMARILY SOUTHEAST KS HAS BEEN LOWERED TO "MARGINAL". A MOISTURE-LADEN AIRMASS REMAINS ENTRENCHED ACROSS THE REGION. (ESPECIALLY EASTERN KS WHERE PRECIPITABLE WATERS FROM 2.00 TO 2.20 INCHES RESIDE.) AS A WEAK MID-LEVEL SHORTWAVE SCOOTING ESE CROSSES THE KS/MO BORDER LATE TONIGHT RAIN & THUNDERSTORMS SHOULD SLOWLY DIMINISH IN A GENERAL W-E MANNER AS THIS WOULD SLOWLY PUSH THE SURFACE-850MB FRONT FURTHER S/SE INTO OK. MON-TUE NIGHT: THERE'LL BE NICE WEATHER TO START THE WORK-WEEK AS LARGE & FAIRLY STRONG HIGH SPREADS/GLIDES SE FROM THE NORTHERN PLAINS TOWARD THE MID MS VALLEY. WED & WED NIGHT: THE NEXT CHANCE OF THUNDERSTORMS MAY ARRIVE CENTRAL KS VERY EARLY WED MORNING AS A VERY WEAK MID-LEVEL SHORTWAVE TRIES TO DRIFT E ACROSS THE CO/KS BORDER. THIS WOULD S-L-O-W-L-Y PUSH THE SURFACE HIGH FURTHER E TO SET UP A FAIRLY WELL-DEFINED LOWER-DECK MOISTURE CHANNEL FROM WESTERN OK TO WESTERN NEBRASKA ON WED. THE UPPER-DECK HIGH (WHICH BEGINS TO SLOWLY RETROGRADE TOWARD NM) REMAINS STRONG & THEREFORE DICTATES ONLY 20-30% POP ASSIGNMENT TO CENTRAL & SOUTH- CENTRAL KS. .LONG TERM...(THURSDAY THROUGH SUNDAY) ISSUED AT 352 PM CDT SUN AUG 9 2015 WITH A DEEP(!) UPPER-DECK TROF DIGGING FROM QUEBEC TO THE CENTRAL ATLANTIC COAST THE MASSIVE MID-UPPER HIGH WOULD SLOWLY RETROGRADE TOWARD THE SOUTHWESTERN PLAINS...LEAVING THE KS NEIGHBORHOOD UNDER A WEAK NW REGIME THROUGHOUT THESE PERIODS. WITH THE UPPER-DECK RIDGE SLOWLY AMPLIFYING ANY CHANCES OF THUNDERSTORMS WOULD OCCUR WELL TO THE NE & E OF THE NEIGHBORHOOD...MORE SPECIFICALLY FROM THE MS VALLEY ON EAST. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1148 PM CDT SUN AUG 9 2015 ALL OF THE GUIDANCE CONTINUES TO INDICATE THAT CONVECTION WILL INCREASE IN COVERAGE DURING THE OVERNIGHT HOURS EXITING THE AREA TOWARDS THE MORNING. HAVE KEPT THE VCTS FOR THIS POTENTIAL...BUT HAVE NOT PUT A PREVAILING THUNDERSTORM IN DUE TO THE UNCERTAINTY FOR LOCATION/TIMING THROUGHOUT THE NEXT 6 HOURS. ALL TERMINALS BUT KRSL HAVE A CHANCE...BUT FEEL KHUT/KICT/KCNU HAVE THE BEST CHANCES THROUGH 15Z. AFTER ANY CONVECTION WANES...WINDS WILL BE NORTH TO NORTHEASTERLY DURING THE DAY WITH SCATTERED HIGH CLOUDS. BILLINGS WRIGHT && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 75 89 70 84 / 60 20 10 10 HUTCHINSON 73 89 68 85 / 60 10 10 10 NEWTON 72 87 68 83 / 60 10 10 10 ELDORADO 74 90 69 85 / 60 20 10 10 WINFIELD-KWLD 76 90 70 85 / 50 20 10 0 RUSSELL 69 87 65 85 / 40 10 10 10 GREAT BEND 71 88 67 85 / 40 10 10 10 SALINA 73 89 68 86 / 50 10 10 10 MCPHERSON 72 88 68 84 / 50 10 10 10 COFFEYVILLE 76 91 71 86 / 50 30 10 0 CHANUTE 75 89 70 85 / 60 30 10 0 IOLA 74 88 69 84 / 60 30 10 0 PARSONS-KPPF 76 90 70 85 / 50 30 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 9, 7:03 PM CDT, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 703 PM CDT SUN AUG 9 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-110015- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 703 PM CDT SUN AUG 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS REMAIN POSSIBLE ACROSS THE REGION THROUGHOUT THE EVENING AND OVERNIGHT HOURS...A FEW MAY PRODUCE HALF INCH DIAMETER HAIL AND 40 TO 50 MPH WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW THUNDERSTORMS REMAIN POSSIBLE FOR PRIMARILY SOUTHEAST KANSAS MONDAY MORNING...BUT WOULD BE NEITHER STRONG NOR SEVERE. ISOLATED THUNDERSTORMS THAT MAY PRODUCE SMALL HAIL AND/OR 40 TO 50 MPH WINDS REMAIN POSSIBLE WEST OF I-135 WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/ EPS/BILLINGS WRIGHT
In the hours before
Local storm report, Aug 9, 10:38 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1038 PM CDT SUN AUG 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM HAIL 3 S LUCAS 39.01N 98.54W
08/08/2015 E1.00 INCH RUSSELL KS PUBLIC
&&
RBLSpecial weather statement, Aug 10, 12:56 AM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1256 AM CDT MON AUG 10 2015
KSZ072-100700-
ALLEN KS-
1256 AM CDT MON AUG 10 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
ALLEN COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 200 AM CDT
* AT 1254 AM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR IOLA...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
IOLA...HUMBOLDT...LA HARPE...GAS...MORAN...SAVONBURG...ELSMORE...
BASSETT AND IOLA AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3782 9509 3773 9509 3773 9520 3777 9552
3795 9550 3796 9508 3782 9508
TIME...MOT...LOC 0554Z 270DEG 23KT 3787 9539
MCGUIRESpecial weather statement, Aug 10, 1:00 AM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
100 AM CDT MON AUG 10 2015
KSZ069-083-100630-
SEDGWICK KS-BUTLER KS-
100 AM CDT MON AUG 10 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 130 AM CDT
* AT 1258 AM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR ROSE HILL...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WICHITA...DERBY...ANDOVER...AUGUSTA...ROSE HILL...DOUGLASS...
LEON...EASTBOROUGH...EAST WICHITA...MCCONNELL AIR FORCE BASE...
AUGUSTA MUNICIPAL AIRPORT AND SANTA FE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3756 9727 3771 9726 3773 9666 3747 9667
3747 9670
TIME...MOT...LOC 0558Z 270DEG 23KT 3763 9717
MCGUIRESpecial weather statement, Aug 10, 1:36 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 136 AM CDT MON AUG 10 2015 KSZ069-083-100700- SEDGWICK KS-BUTLER KS- 136 AM CDT MON AUG 10 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS... SOUTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 200 AM CDT * AT 134 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR NORTHEAST WICHITA...OR NEAR ANDOVER...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... WICHITA...ANDOVER...AUGUSTA...TOWANDA...BENTON...EASTBOROUGH... NORTHEAST WICHITA...EAST WICHITA...SANTA FE LAKE...AUGUSTA MUNICIPAL AIRPORT AND JABARA AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. && LAT...LON 3766 9729 3774 9729 3785 9691 3758 9689 TIME...MOT...LOC 0634Z 266DEG 17KT 3771 9720 MCGUIRE
Special weather statement, Aug 10, 2:13 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 213 AM CDT MON AUG 10 2015 KSZ083-100745- SEDGWICK KS- 213 AM CDT MON AUG 10 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 245 AM CDT * AT 212 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR COLWICH...MOVING NORTHEAST AT 10 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... WICHITA...GODDARD...MAIZE...COLWICH AND WEST WICHITA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. && LAT...LON 3762 9757 3769 9762 3782 9755 3774 9738 TIME...MOT...LOC 0712Z 228DEG 11KT 3773 9754 MCGUIRE
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 12:56 AM CDT | Special Weather Statement | ICT | Allen | 64 min |
| Aug 10, 1:00 AM CDT | Special Weather Statement | ICT | Butler | 30 min |
| Aug 10, 1:36 AM CDT | Special Weather Statement | ICT | Butler | 24 min |
| Aug 10, 2:34 AM CDT | Areal Flood Warning | ICT | Sedgwick | 5 hr |
| Aug 10, 3:51 AM CDT | Areal Flood Warning | ICT | Butler, Cowley, Elk | 9 hr |
| Aug 10, 4:07 AM CDT | Special Weather Statement | ICT | Sedgwick | 38 min |
| Aug 10, 4:42 PM CDT | Special Weather Statement | ICT | Chautauqua | 33 min |
| Aug 10, 5:15 PM CDT | Special Weather Statement | ICT | Wilson | 30 min |
| Aug 10, 5:33 PM CDT | Special Weather Statement | ICT | Cowley | 27 min |
Nearby
Special Weather Statements in Kansas, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.